Convergence of the Finite Volume Method for scalar conservation laws with discontinuous flux function - Archive ouverte HAL Access content directly
Journal Articles ESAIM: Mathematical Modelling and Numerical Analysis Year : 2008

Convergence of the Finite Volume Method for scalar conservation laws with discontinuous flux function

Abstract

This paper deals with the problem of numerical approximation in the Cauchy-Dirichlet problem for a scalar conservation law with a flux function having finitely many discontinuities. The well-posedness of this problem was proved by Carrillo [J. Evol. Eq. 3 (2003) 687–705]. Classical numerical methods do not allow us to compute a numerical solution (due to the lack of regularity of the flux). Therefore, we propose an implicit Finite Volume method based on an equivalent formulation of the initial problem. We show the well-posedness of the scheme and the convergence of the numerical solution to the entropy solution of the continuous problem. Numerical simulations are presented in the framework of Riemann problems related to discontinuous transport equation, discontinuous Burgers equation, discontinuous LWR equation and discontinuous non-autonomous Buckley-Leverett equation (lubrication theory).
Fichier principal
Vignette du fichier
MartinVovelleM2AN2008.pdf (420.87 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Loading...

Dates and versions

hal-00149007 , version 1 (24-05-2007)
hal-00149007 , version 2 (20-11-2018)

Identifiers

Cite

Sébastien Martin, Julien Vovelle. Convergence of the Finite Volume Method for scalar conservation laws with discontinuous flux function. ESAIM: Mathematical Modelling and Numerical Analysis, 2008, 42 (5), pp.699-727. ⟨10.1051/m2an:2008023⟩. ⟨hal-00149007v2⟩
344 View
381 Download

Altmetric

Share

Gmail Facebook X LinkedIn More